Alert archive / West Virginia / Wind Advisories in 2026
Wind Advisory 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 13, 2026, 1:59 AM EDT for Bath County, Virginia; Greenbrier County, Summers County, West Virginia. It took effect at Mar 13, 2026, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 1:59 AM EDT (05:59 UTC)
- In effect from
- Mar 13, 2026, 8:00 AM EDT
- Expired
- Mar 13, 2026, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
Counties Bath County, VA, Greenbrier County, WV, Summers County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS71 KRNK 130559 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 159 AM EDT Fri Mar 13 2026 VAZ020-WVZ043-507-508-131500- /O.NEW.KRNK.WI.Y.0006.260313T1200Z-260314T0000Z/ Bath-Summers-Eastern Greenbrier-Western Greenbrier- Including the cities of Alderson, Hot Springs, Hix, Lewisburg, Duo, Rainelle, Quinwood, Hinton, and White Sulphur Springs 159 AM EDT Fri Mar 13 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Virginia, Bath County. In West Virginia, Eastern Greenbrier, Summers, and Western Greenbrier Counties. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMG
2 follow-up statements
139 WWUS71 KRNK 131509 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1109 AM EDT Fri Mar 13 2026 VAZ020-WVZ043-507-508-140000- /O.CON.KRNK.WI.Y.0006.000000T0000Z-260314T0000Z/ Bath-Summers-Eastern Greenbrier-Western Greenbrier- Including the cities of Hix, Lewisburg, White Sulphur Springs, Hot Springs, Hinton, Rainelle, Alderson, Quinwood, and Duo 1109 AM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Virginia, Bath County. In West Virginia, Eastern Greenbrier, Summers, and Western Greenbrier Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EB
815 WWUS71 KRNK 140017 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 817 PM EDT Fri Mar 13 2026 VAZ020-WVZ043-507-508-140130- /O.EXP.KRNK.WI.Y.0006.000000T0000Z-260314T0000Z/ Bath-Summers-Eastern Greenbrier-Western Greenbrier- Including the cities of Quinwood, Hix, Lewisburg, Hinton, Duo, Alderson, Rainelle, White Sulphur Springs, and Hot Springs 817 PM EDT Fri Mar 13 2026 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ SH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 7:24 PM EDT, 6 hours 35 minutes earlier. Its key messages:
- KEY MESSAGE 1: Potential for thunderstorms Monday, followed by mountain snow and cold temperatures with an early week front next week. KEY MESSAGE 2: Fire weather concerns continue to remain elevated for Friday and Saturday. See Fire Weather Section of the discussion below for details.
Area forecast discussion, Mar 12, 7:24 PM EDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 724 PM EDT Thu Mar 12 2026 .WHAT HAS CHANGED... Aviation Update. Confidence continues to grow for an impactful convective environment on Monday as a front passes through. Plummeting temperatures will follow in the wake of the front. Increasing fire weather concerns for late this week and into the weekend. && .KEY MESSAGES... KEY MESSAGE 1: Potential for thunderstorms Monday, followed by mountain snow and cold temperatures with an early week front next week. KEY MESSAGE 2: Fire weather concerns continue to remain elevated for Friday and Saturday. See Fire Weather Section of the discussion below for details. && .DISCUSSION... KEY MESSAGE 1: Potential for thunderstorms Monday, followed by mountain snow and cold temperatures with an early week front next week. Models are in agreement in showing indications of a well-formed, mature frontal system passing over the area on Monday. Due to some recent slow-down of its arrival in model runs, the maximum isentropic uplift at the surface front could be timed almost dead on for the peak diurnal heating. This would maximize instability and forcing concurrently. Confidence is such that an area of 15% chance of severe thunderstorms has been outlooked for the eastern half of the CWA for Day 5 (Monday). SPC outlooks that far in advance are usually reserved for high confidence forecasts. At this juncture, it seems that damaging winds, tornadoes and large hail could all occur, but as we enter time periods where CAMs for Monday become available, we may narrow down the most likely threats. In a total contrast, behind the front we expect plummeting temperatures, exemplifying the bimodal potential for weather in the Spring. We begin to see more frequent convective setups, but cold and wintry air masses can still impact us in the mid-latitudes. Snow would mostly be restricted to mountains out west of the Blue Ridge late Monday night. Temperatures will drop below freezing for the entire forecast area Monday and Tuesday nights. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR conditions have returned to the area, as precipitation and clouds have moved off the Atlantic coast and dry air moves into the region. West to northwesterly winds gusting as high as 30 knots will continue for a couple more hours, decreasing after 02Z or so. Winds will turn south to southwesterly Friday morning, and gust into the 25 to 35 knot range by Friday afternoon, after 15Z, through the end of the current TAF period. EXTENDED AVIATION OUTLOOK... VFR conditions will remain through Sunday morning, with gusty winds once again returning on Sunday ahead of another cold front that will move through the region Sunday into Monday. This cold front should bring rain and sub-VFR conditions to all terminals by Sunday night, and moves out of the area by Monday night. Conditions look to improve to VFR again by Tuesday. && .FIRE WEATHER... KEY MESSAGE 2: Fire weather will be elevated for Friday and linger into Saturday. A much drier airmass that is pushing through today will knock dewpoints down into the low to mid 20s across the region, with some higher terrain locations seeing dewpoints drop into the upper teens. With an upper level low quickly moving across the upper Great Lakes tomorrow leading to a quick wind shift to out of the south/southwest from the northwest today will lead to daytime high temperatures climbing into the 50s and 60s across the region. This will lead to several hours of minimum RH values dropping into the 25-35% range through the afternoon hours. In combination of these minimum RH values, winds look to gust to 25 to 35 mph with ridgelines likely seeing gusts up to 40 mph Friday afternoon. This combination of winds and low RH values will lead to increased fire weather concerns across the area; however, enough precipitation has fallen in some areas that a fire weather SPS may not be needed for tomorrow. Saturday, the threat may diminish some as winds look to subside, with wind gusts dropping into the 10-15 mph range. Dewpoints do look to remain quite low in the 20-30 degree range. This will keep minimum RH values in the 20-30% range across the region as high temperatures climb back into the upper 60s east of the Blue Ridge, and upper 50s to low 60s west of the Blue Ridge. While winds have diminished, significant drying of fuels is expected Friday, which will likely keep fire weather concerns across the area. By Sunday, moisture is expected to return into the region, and RHs will trend upward. While gusty winds return, minimum RH values in the 50-60% range should keep the overall fire weather threat to a minimum on Sunday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && DISCUSSION...EB/VFJ AVIATION...AS/EB FIRE WEATHER...EB
Hazardous weather outlook, Mar 12, 7:14 PM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 714 PM EDT Thu Mar 12 2026 NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>044-507-508-132315- Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 714 PM EDT Thu Mar 12 2026 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty south/southwest winds of 35 to 40 mph are expected Friday afternoon through Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-020-VAZ032>035-043>047-058-059-132315- Surry-Stokes-Rockingham-Caswell-Yadkin-Patrick-Franklin-Bedford- Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 714 PM EDT Thu Mar 12 2026 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty south to southwesterly winds up to 35 mph are expected Friday afternoon through Friday evening. A front will bring the potential for strong to severe thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2026Wind Advisories in Virginia, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.